Alert archive / South Dakota / Tornado Warnings in 1999
Tornado Warning 28, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this tornado warning at Jul 27, 1999, 6:25 PM CDT for Beadle County, Kingsbury County, South Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1999, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 27, 1999, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Beadle County, SD, Kingsbury County, SD
The radar
The Aberdeen radar (KABR), 125 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 4:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 272325 TORFSD SDC005-077-280030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 625 PM CDT TUE JUL 27 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * TORNADO WARNING FOR... EASTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA WESTERN KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 730 PM CDT * AT 623 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 22 MILES NORTH OF HURON OR 21 MILES NORTHWEST OF YALE... MOVING SOUTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... YALE AROUND 655 PM CDT BANCROFT AROUND 710 PM CDT IROQUOIS AROUzND 710 PM CDT MANCHESTER AROUND 720 PM CDT ESMOND AROUND 725 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at Jul 27, 3:20 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 27, 3:20 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT TUE JUL 27 1999 SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP/MOVE INTO THE WESTERN CWA THIS EVENING AND SPREAD INTO THE EASTERN CWA DURING THE NIGHT. SEVERE WEATHER IS A POTENTIAL IN ALL OF THE CWA...BUT THE AREA FROM HURON TO MARSHALL WILL HAVE A GREATER PROBABILITY AND LIES JUST SOUTH OF THE EXISTING TORNADO WATCH 561. H5 RIDGE BUILDING INTO THE REGION WILL RETURN HOT AND HUMID CONDITIONS TO THE CWA FOR WEDNESDAY AND THURSDAY. THE HEAT INDEX WILL START TO PUSH THE CRITICAL 105 MARK. FWC GUIDANCE WAS ON THE HIGH SIDE FOR THE NEXT COUPLE OF DAYS FOR MAX TEMPERATURES. THE EXTENDED FORECAST MAY BRING A CHANCE OF THUNDERSTORMS BY AS EARLY THURSDAY NIGHT. UPPER LEVEL TROUGH AND SURFACE FRONT MOVING INTO THE CWA FRIDAY AND FRIDAY NIGHT...AND COOLER AIR WILL SETTLE IN ACROSS THE REGION FOR SATURDAY AND hSUNDAY. FRIDAY AND SATURDAY WILL CONTINUE TO HAVE A CHANCE OF THUNDERSTORMS. .FSD...NONE UMLAND
Nearby
Tornado Warnings in South Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.